Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 38, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 14, 2021, 4:22 PM EDT for 4 counties in Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 4:22 PM EDT (20:22 UTC)
- Expired
- Jun 14, 2021, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lackawanna County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 78 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:22 PM EDT | TSTM WND DMG | 1 S Tunkhannock, PA | A FEW REPORTS OF TREES DOWN ON HUNTER HIGHWAY (ROUTE 29). TIME ESTIMATED FROM RADAR. |
| Jun 14, 4:35 PM EDT | TSTM WND DMG | 1 S Craig, PA | TREES AND WIRES DOWN NEAR CRAIG ROAD AND MILLER ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
805
WUUS51 KBGM 142022
SVRBGM
PAC069-115-127-131-142100-
/O.NEW.KBGM.SV.W.0038.210614T2022Z-210614T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
422 PM EDT Mon Jun 14 2021
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Southeastern Susquehanna County in northeastern Pennsylvania...
Northern Lackawanna County in northeastern Pennsylvania...
West central Wayne County in northeastern Pennsylvania...
Eastern Wyoming County in northeastern Pennsylvania...
* Until 500 PM EDT.
* At 422 PM EDT, a severe thunderstorm was located near Osterhout, or
near Tunkhannock, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Scranton, Falls, Carbondale, Archbald, Blakely, Dickson City,
Olyphant, Clarks Summit, Jessup and Throop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4143 7591 4154 7596 4176 7553 4145 7532
TIME...MOT...LOC 2022Z 248DEG 22KT 4151 7586
HAIL...1.00IN
WIND...60MPH
$$
BJG2 follow-up statements
319
WWUS51 KBGM 142035
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
435 PM EDT Mon Jun 14 2021
PAC069-115-127-131-142100-
/O.CON.KBGM.SV.W.0038.000000T0000Z-210614T2100Z/
Susquehanna PA-Lackawanna PA-Wayne PA-Wyoming PA-
435 PM EDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN SUSQUEHANNA...NORTHERN LACKAWANNA...WEST CENTRAL
WAYNE AND EASTERN WYOMING COUNTIES...
At 435 PM EDT, a severe thunderstorm was located over Mayfield, or
near Carbondale, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Scranton, Dunmore, Carbondale, Archbald, Blakely, Dickson City,
Olyphant, Clarks Summit, Jessup and Throop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4143 7585 4163 7578 4176 7553 4145 7532
TIME...MOT...LOC 2035Z 257DEG 32KT 4152 7552
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BJG360
WWUS51 KBGM 142045
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
445 PM EDT Mon Jun 14 2021
PAC115-131-142054-
/O.CAN.KBGM.SV.W.0038.000000T0000Z-210614T2100Z/
Susquehanna PA-Wyoming PA-
445 PM EDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUSQUEHANNA AND
EASTERN WYOMING COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4159 7576 4163 7574 4163 7573 4164 7549
4145 7532 4144 7568
TIME...MOT...LOC 2044Z 251DEG 22KT 4152 7543
$$
PAC069-127-142100-
/O.CON.KBGM.SV.W.0038.000000T0000Z-210614T2100Z/
Lackawanna PA-Wayne PA-
445 PM EDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN LACKAWANNA AND WEST CENTRAL WAYNE COUNTIES...
At 444 PM EDT, a severe thunderstorm was located near Waymart, or
near Carbondale, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Scranton, Carbondale, Archbald, Blakely, Dickson City, Olyphant,
Clarks Summit, Jessup, Throop and Jermyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4159 7576 4163 7574 4163 7573 4164 7549
4145 7532 4144 7568
TIME...MOT...LOC 2044Z 251DEG 22KT 4152 7543
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:09 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 14, 4:09 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 409 PM EDT Mon Jun 14 2021 .SYNOPSIS... Scattered showers and thunderstorms are expected this afternoon and evening as a system passes through the area. Another chance of showers and possibly some thunder on Tuesday. High pressure brings dry weather and cooler temperatures for the remainder of the workweek. && .NEAR TERM /THROUGH TUESDAY NIGHT/... A line of showers extending from Northern NY and into Central PA is passing through the area, with thunderstorms on the southern end of the line. The thunderstorms on the southern part of this line will impact NEPA, with a focus on Luzerne County, where instability has been slightly higher. Thunderstorms have also popped up ahead of this line of showers/t-storms. Some thunderstorms have had gusty winds and small hail. Thunderstorm activity should begin to wind down this evening, as the environment becomes more stable. Rain shower chances begin to decrease overnight. Overnight lows will fall into the 50s. Tuesday morning starts off cloudy and chances for rain showers increase once again as a weak system enters the area. Rain chances are best during the afternoon hours. Some rumbles of thunder are also possible with the presence of a few hundreds J/kg of CAPE. High temps will be in the 60s and 70s. Skies and rain showers clear out tomorrow night as high pressure begins to move in. Cooler temperatures are also expected as lows will drop into the upper 40s and low 50s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... High pressure will be in place for the short term period. Plenty of sunshine for the mid-week. High temps are a little cooler again on Wednesday as they will only be in the 60s and 70s. Mostly 70s expected for Thursday. Low temps will be in the 40s and 50s for both nights. && .LONG TERM /FRIDAY THROUGH MONDAY/... Friday will start out quiet but sky cover will increase early in the morning ahead of a frontal system that is expected to pass through. Rain chances increase Friday afternoon ahead of this system. The best chances for rain showers will be Friday night. The rain continues into Saturday and thunderstorms may also be possible. This system then begins to move out of the area Saturday night and high pressure begins to move in once again. The second half of the weekend is looking mostly dry with a slight chance for some lingering showers. Early next week is also looking fairly dry but some approaching systems could bring some showers and thunderstorms to the area. A shift in the pattern Friday results in southwesterly flow, bringing warmer air to the region. High temps will be in the 70s and low 80s. Overnight lows are expected to be in the 50s and 60s. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A line of showers and thunderstorms are moving across NY and PA with the leading edge approaching ELM. A TEMPO is in place over the next 3-4 hours for all terminals for either rain showers or thunderstorms. A TEMPO is in place for AVP for thunderstorms from 22z to 02z as system. VFR conditions are otherwise expected through the early morning hours. Northwesterly flow will bring some low level moisture to the area and ceilings begin to drop around 06z Tuesday morning. Fuel Alternate Ceilings are expected at all terminals, except AVP which will stay in MVFR. Then IFR ceilings at BGM and Below Alternate Mins at ITH and ELM will be possible for a few hours as well. Fog also forms between 07z and 09z at all terminals except SYR. At times, visibilities could be lower than expected. Conditions improve around 14z when ceilings and fog begin to lift. Winds will be generally light except for any gusty winds in showers and thunderstorms. Winds will also become gusty at RME, ELM, and BGM Tuesday morning. Outlook... Tuesday midday through afternoon...Mainly VFR, but a chance of additional showers and thunder/associated brief restrictions. Tuesday night through Friday...Mainly VFR, though valley fog probable at KELM late nights-early mornings. Friday night through Saturday...Chance for showers and thunder/associated restrictions, otherwise VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...BTL/MDP SHORT TERM...BTL/MPH/MWG LONG TERM...BTL/MPH/MWG AVIATION...BTL/MDP
Hazardous weather outlook, Jun 14, 4:13 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 413 PM EDT Mon Jun 14 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-048-072-152015- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Pike-Southern Wayne- 413 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. ...ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON... Another disturbance has brought more scattered showers and thunderstorms this afternoon and are expected to last through the evening hours. A few of the strongest storms could contain damaging wind gusts and small hail. Locally heavy rainfall may also occur, with isolated flash flooding possible, especially for locations that already received heavy rain from recent storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. PAZ047-152015- Luzerne- 413 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 270 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jun 14, 2:12 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
212 PM EDT Mon Jun 14 2021
NYZ037-141900-
Southern Oneida-
212 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ONEIDA COUNTY...
At 212 PM EDT, a strong thunderstorm was located over Clinton, or
over New Hartford, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Utica, Kirkland, Westmoreland, Paris, Deerfield, Whitesboro, New York
Mills, Yorkville, Clinton and New Hartford.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4325 7515 4326 7514 4324 7512 4323 7509
4323 7508 4322 7507 4305 7522 4296 7521
4296 7545 4315 7541 4329 7515
TIME...MOT...LOC 1812Z 258DEG 7KT 4305 7533
MPHSpecial weather statement, Jun 14, 2:26 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Binghamton NY
226 PM EDT Mon Jun 14 2021
NYZ009-018-036-037-141900-
Onondaga-Southern Oneida-Madison-Northern Oneida-
226 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ONEIDA...
NORTHWESTERN MADISON AND SOUTHEASTERN ONONDAGA COUNTIES...
At 225 PM EDT, a strong thunderstorm was located over Sullivan, or 8
miles west of Oneida, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Syracuse, Rome, De Witt, Sullivan, Oneida, Lenox, Pompey, Verona,
Vienna and Chittenango.
Portions of the New York Thruway or I-90, between Syracuse and
Utica, will be impacted by this storm.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4293 7550 4286 7614 4315 7606 4318 7596
4315 7589 4321 7587 4326 7560
TIME...MOT...LOC 1825Z 255DEG 27KT 4305 7584
MPHSpecial weather statement, Jun 14, 3:14 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Binghamton NY 314 PM EDT Mon Jun 14 2021 NYZ056-PAZ039-141945- Broome-Susquehanna- 314 PM EDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BROOME AND NORTHWESTERN SUSQUEHANNA COUNTIES... At 313 PM EDT, a strong thunderstorm was located over Friendsville, or 10 miles south of Endicott, moving east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Little Meadows, Friendsville, Brackney, Middletown Center, Salt Springs State Park and Wyoanna. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4186 7612 4199 7614 4209 7583 4185 7576 TIME...MOT...LOC 1913Z 256DEG 21KT 4194 7604 BJG
Special weather statement, Jun 14, 3:17 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Binghamton NY
317 PM EDT Mon Jun 14 2021
NYZ009-036-037-046-142000-
Otsego-Southern Oneida-Madison-Northern Oneida-
317 PM EDT Mon Jun 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ONEIDA...
NORTHWESTERN OTSEGO AND SOUTHEASTERN MADISON COUNTIES...
At 317 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rome to near Clayville to near
Brookfield. Movement was northeast at 25 mph. Another
isolated strong thunderstorm was located near Hinckley.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4333 7508 4330 7515 4326 7516 4322 7507
4305 7522 4290 7520 4287 7521 4286 7516
4291 7509 4285 7496 4280 7499 4274 7545
4294 7546 4326 7553 4351 7510
TIME...MOT...LOC 1917Z 238DEG 21KT 4323 7544 4299 7533 4279 7540
MPHSpecial weather statement, Jun 14, 3:51 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Binghamton NY
351 PM EDT Mon Jun 14 2021
NYZ046-142015-
Otsego-
351 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OTSEGO COUNTY...
At 350 PM EDT, a strong thunderstorm was located over Cooperstown,
moving northeast at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Middlefield, Hartwick, Cooperstown, Westville, Milford, Bowerstown,
Index, Toddsville and Betty And Wilbur Davis State Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4258 7488 4260 7510 4268 7502 4278 7490
4271 7471
TIME...MOT...LOC 1950Z 216DEG 11KT 4271 7491
MPHSpecial weather statement, Jun 14, 4:16 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Binghamton NY 416 PM EDT Mon Jun 14 2021 PAZ039-040-044-072-142045- Southern Wayne-Susquehanna-Northern Wayne-Lackawanna- 416 PM EDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSQUEHANNA... NORTHEASTERN LACKAWANNA AND WEST CENTRAL WAYNE COUNTIES... At 415 PM EDT, a strong thunderstorm was located near Clarks Green, or near Waverly, moving east at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Scranton, Dunmore, Carbondale, Archbald, Blakely, Dickson City, Olyphant, Clarks Summit, Jessup and Throop. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4142 7567 4158 7575 4174 7538 4148 7524 TIME...MOT...LOC 2015Z 249DEG 22KT 4153 7564 BJG
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:14 PM EDT | Special Weather Statement | BGM | Susquehanna | 31 min |
| Jun 14, 4:11 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 49 min |
| Jun 14, 4:16 PM EDT | Special Weather Statement | BGM | Lackawanna | 29 min |
| Jun 14, 4:50 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 27 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.